It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-05-2010, 12:12 PM   #1
bxq bxq is offline
Junior Member
(female)
 
Join Date: Jan 2009
Location: Brockton, MA USA
Posts: 46
bxq HB User
Unable to live Prednisone-free

Hi,

Has anyone found themselves medicated with Prednisone for over a few years without having a break in the Prednisone?

My doctors are unable to get me off Prednisone. My CK elevates too high when I go under 8mg of Prednisone.

As a result of prolonged use of Prednisone at moderate levels , I have been diagnosed with Cataracts.

Has anyone been unable to eliminate Prednisone regardless of infusion treatment?

Thanks,
bxq

 
The following user gives a hug of support to bxq:
jymany (12-30-2010)
Old 12-28-2010, 06:39 PM   #2
Newbie
(female)
 
Join Date: Jan 2010
Location: Colorado
Posts: 9
jymany HB User
Re: Unable to live Prednisone-free

Quote:
Originally Posted by bxq View Post
Hi,

Has anyone found themselves medicated with Prednisone for over a few years without having a break in the Prednisone?

My doctors are unable to get me off Prednisone. My CK elevates too high when I go under 8mg of Prednisone.

As a result of prolonged use of Prednisone at moderate levels , I have been diagnosed with Cataracts.

Has anyone been unable to eliminate Prednisone regardless of infusion treatment?

Thanks,
bxq
Hi, bxq!

I have been on prednisone for two years. Started at 40 mg/day and now at 5/mg (since Nov. 2010). I also inject methotrexate every week. CPK 2 years ago was at 7,000. It came down to 150 last spring and then bumped back up to 600 in July. Last month it had come down to 350. I see Doc again in end of January. I'm hoping for the best. I don't like injecting and my hair falling out as a result of methotrexate but I think prednisone side effects are worse. Was taking 7-1/2 mg/day of prednisone in Nov. when Doc cut it to 5 mg. but increased the injection. So, what I think: the disease will be managed by prednisone and methotrexate. Wouldn't be my first choices--I don't want to take anything more than an aspirin--of med but I have to say that I feel better today than I have for two years. Also through two years, I've had the muscle biopsy that turned up nothing; later a blood clot at that site and one clot in each lung. In September, pneumonia. So, I really have to be watchful--wash hands, stay away from people who might be sick (how do you know) and get enough sleep (which I don't do). Kind of a bummer--this autoimmune but must stay upbeat!

julie

 
Sponsors Lightbulb
   
Old 12-29-2010, 05:38 AM   #3
bxq bxq is offline
Junior Member
(female)
 
Join Date: Jan 2009
Location: Brockton, MA USA
Posts: 46
bxq HB User
Re: Unable to live Prednisone-free

Quote:
Originally Posted by jymany View Post
Hi, bxq!

I have been on prednisone for two years. Started at 40 mg/day and now at 5/mg (since Nov. 2010). I also inject methotrexate every week. CPK 2 years ago was at 7,000. It came down to 150 last spring and then bumped back up to 600 in July. Last month it had come down to 350. I see Doc again in end of January. I'm hoping for the best. I don't like injecting and my hair falling out as a result of methotrexate but I think prednisone side effects are worse. Was taking 7-1/2 mg/day of prednisone in Nov. when Doc cut it to 5 mg. but increased the injection. So, what I think: the disease will be managed by prednisone and methotrexate. Wouldn't be my first choices--I don't want to take anything more than an aspirin--of med but I have to say that I feel better today than I have for two years. Also through two years, I've had the muscle biopsy that turned up nothing; later a blood clot at that site and one clot in each lung. In September, pneumonia. So, I really have to be watchful--wash hands, stay away from people who might be sick (how do you know) and get enough sleep (which I don't do). Kind of a bummer--this autoimmune but must stay upbeat!

julie

 
Old 12-29-2010, 05:42 AM   #4
bxq bxq is offline
Junior Member
(female)
 
Join Date: Jan 2009
Location: Brockton, MA USA
Posts: 46
bxq HB User
Re: Unable to live Prednisone-free

Julie,

Thanks for sharing your story with me. It sounds like you're doing okay these days.

Prednisone has worked wonders for me eliminating pain, and stabilizing the CK level. The only thing when I was diagnosed with Cataracts two months ago due to prolonged use of moderate doeses of Prednisone, it made me wonder what else will happen staying on 10mg of Prednisone.

The Opthamologist doing my eye surgery will be keeping close watch that Glaucoma does not set in. That too is a condition that can develop from prolonged use of Prednisone.

Have a Happy and Healthy New Year,

bxq

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tapering Off Prednisone bxq Myositis 3 10-11-2010 04:18 PM
Prednisone Nan07 Myositis 20 08-31-2008 09:55 PM
prednisone - when do side effects go away lilly08 Myositis 7 08-21-2008 07:36 PM
Help please questions vonboo Myositis 4 04-01-2007 03:06 PM
prednisone side effects...when do they go away? tmjtrans Myositis 6 11-25-2006 08:34 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



CROSTHWAITE (2), duncan1 (1), shar621 (1), sportie7 (1), Testkit (1), lydmom (1), blessedtobeme (1), dutchess99 (1), allizfullofluv (1), danni j (1)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!